Sterile Abscess Following Hepatitis B Vaccination in a New Born- A Case Report
Dr. Gurumurthy Parthasarathi,
Professor, Department of Pharmacy Practice, JSS College of Pharmacy, Jagadguru Shri Shivarathreeshwara
Academy of Higher Education and Research, S S Nagara, Mysuru-570015, Karnataka, India.
Vaccines may cause adverse events ranging from mild reactions like fever to serious events like seizures. Both the vaccine product and the process of vaccination can cause adverse events. Non-sterile abscesses are usually a program error (an event caused by an error in the transportation, storage, handling, or administration of a vaccine) that may occur due to contamination of a multi-dose vial. Sterile abscess may occur as a delayed hypersensitivity reaction due to the presence of aluminium salt as an adjuvant in the vaccine, and are classified as vaccine product related reactions. The Hepatitis B vaccine is recommended for all infants at birth and for children up to 18 years. Here, authors report a case of sterile abscess in an eight-month-old baby, after the administration of first dose of Hepatitis B Vaccination, possibly due to an error and hence classified as Immunisation error related reaction.